Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences
AbstractThe uniform rule is considered to be the most important rule for the problem of allocating an amount of a perfectly divisible good between agents who have single-peaked preferences. The uniform rule was studied extensively in the literature and several characterizations were provided. The aim of this paper is to provide two different formulations and corresponding axiomatizations of the uniform rule. These formulations resemble the Nash and the lexicographic egalitarian bargaining solutions; the corresponding axiomatizations are based on axioms of independence of irrelevant alternatives and restricted monotonicity.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoPaper provided by Iowa State University, Department of Economics in its series Staff General Research Papers with number 5108.
Date of creation: 01 Jan 1996
Date of revision:
Publication status: Published in Economic Theory 1996, vol. 7, pp. 291-306
Contact details of provider:
Postal: Iowa State University, Dept. of Economics, 260 Heady Hall, Ames, IA 50011-1070
Phone: +1 515.294.6741
Fax: +1 515.294.0221
Web page: http://www.econ.iastate.edu
More information through EDIRC
Other versions of this item:
- Hans Peters & Gert-Jan Otten & Oscar Volij, 1996. "Two characterizations of the uniform rule for division problems with single-peaked preferences (*)," Economic Theory, Springer, Springer, vol. 7(2), pages 291-306.
- Otten, G.J. & Peters, H. & Volij, O., 1994. "Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences," Discussion Paper, Tilburg University, Center for Economic Research 1994-49, Tilburg University, Center for Economic Research.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Youngsub Chun, 2006. "The Separability Principle in Economies with Single-Peaked Preferences," Social Choice and Welfare, Springer, Springer, vol. 26(2), pages 239-253, April.
- Shuhei Morimoto & Shigehiro Serizawa & Stephen Ching, 2013.
"A characterization of the uniform rule with several commodities and agents,"
Social Choice and Welfare, Springer,
Springer, vol. 40(3), pages 871-911, March.
- Shuhei Morimoto & Shigehiro Serizawa & Stephen Ching, 2009. "A Characterization of the Uniform Rule with Several Commodities and Agents," ISER Discussion Paper, Institute of Social and Economic Research, Osaka University 0769, Institute of Social and Economic Research, Osaka University.
- Schummer, J. & Thomson, W., 1996.
"Two Derivations of the Uniform Rule and an Application to Bankruptcy,"
RCER Working Papers
423, University of Rochester - Center for Economic Research (RCER).
- Schummer, James & Thomson, William, 1997. "Two derivations of the uniform rule and an application to bankruptcy," Economics Letters, Elsevier, Elsevier, vol. 55(3), pages 333-337, September.
- Thomson, William, 1997. "The Replacement Principle in Economies with Single-Peaked Preferences," Journal of Economic Theory, Elsevier, Elsevier, vol. 76(1), pages 145-168, September.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Stephanie Bridges) The email address of this maintainer does not seem to be valid anymore. Please ask Stephanie Bridges to update the entry or send us the correct address.
If references are entirely missing, you can add them using this form.